MAUDE Adverse Event Report: MEVION MEDICAL SYSTEMS, INC.; MEVION S250I

MEVION MEDICAL SYSTEMS, INC.; MEVION S250I
Model Number MEVION S250I
Medical Device Problem Codes Application Network Problem (2879); Intermittent Communication Failure (4038)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
While the patient plan was loading into the patient registration application ('verity'), communications between the registration application and the treatment delivery console were interrupted.Before the interruption, verity was only able to load approximately half of the planning ct slices and logged an error.Verity does not load the slices in a sequential order, and because of the communications disruption during the data transfer, this introduced gaps in the ct dataset.Verity interpolated to cover the missing slices, and this caused the generation of elongated contours.These elongated contours were then used to align the patient for treatment, leading to a misalignment.Communications between verity and the treatment delivery system were re-established while the patient was still loaded, causing these newly generated, elongated contours to be saved and also used for the subsequent delivery fraction.Clearing the cache of the incorrectly generated contours forced verity to regenerate contours, this time from a full ct data set.This resolved the issue for this patient's remaining delivery fractions.A software change will be implemented to have the system report an error if the data transfer is interrupted instead of trying to generate contours without the missing ct slices.A requirement for this will be added to the system requirements document, and this will be a new, additional mitigation in the subsystem hazard analysis.Mevion has also performed a logfile analysis and determined that an event such as this one has occured twice previously, but only ever on this particular machine.This particular machine has an open it ticket with the hospital's it staff to address ongoing data communications issues.
 
Event or Problem Description
During treatment of patient (b)(6) on (b)(6) 2024, therapists noted that contours looked elongated on patient images, but proceeded with alignment and treatment.Contours looked as expected (not elongated) in offline review.Patient (b)(6) was the only patient with this issue, no other patients on (b)(6) had this issue.When setting up this patient on (b)(6), therapists noted that contours were elongated again.After treating, the patient images were looked at in offline review and the contours once again appeared as expected.Therapists expressed concerns of a misalignment due to the elongated contours.Physician review of the records showed that two separate fractions were misaligned, fractions on both the 24th and 25th.The first fraction was misaligned by 0.72cm and 0.83cm, and the second fraction was misaligned by 1.3cm and 1.5cm.No harm or patient effects have been reported.

Common Device Name
MEVION S250I
Manufacturer (Section D)
MEVION MEDICAL SYSTEMS, INC.
300 foster street
littleton MA 01460
Manufacturer (Section G)
MEVION MEDICAL SYSTEMS, INC.
300 foster street
littleton MA 01460
Manufacturer Contact
ping hu
300 foster street
littleton, MA 01460
9785401500
MDR Report Key19370411
Report Number3007087027-2024-00002
Device Sequence Number7538024
Product Code LHN
UDI-Device Identifier00864366000124
UDI-Public(01)00864366000124(11)230717
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K172848
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEVION S250I
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Initial Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown